Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 118, NWS Pueblo, CO

August 26, 2006Crowley County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 26, 2006, 7:12 PM MDT for Crowley County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2006, 7:12 PM MDT (01:12 UTC)
Expired
Aug 26, 2006, 7:47 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Crowley County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 270112
SVRPUB
COC025-270245-
/O.NEW.KPUB.SV.W.0118.060827T0112Z-060827T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
712 PM MDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO...

* UNTIL 845 PM MDT...

* AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTHWEST OF CROWLEY...
  OR 27 MILES NORTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORDWAY.
  SUGAR CITY.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE TORNADO WARNING WHICH 
WAS IN EFFECT FOR CROWLEY COUNTY. THE THREAT OF TORNADOES HAS 
ENDED...BUT DAMAGING STRAIGHT LINE WINDS ARE STILL POSSIBLE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3838 10403 3817 10404 3811 10363 3816 10362
      3818 10351 3838 10351

$$
2 follow-up statements
000 
WWUS55 KPUB 270128
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT SAT AUG 26 2006

COC025-270245-
/O.CON.KPUB.SV.W.0118.000000T0000Z-060827T0245Z/
CROWLEY CO-
728 PM MDT SAT AUG 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHERN CROWLEY COUNTY...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ORDWAY...OR 19 MILES
NORTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ORDWAY.


LAT...LON 3838 10403 3817 10404 3811 10363 3816 10362
      3818 10351 3838 10351

$$
000 
WWUS55 KPUB 270147
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
746 PM MDT SAT AUG 26 2006

COC025-270156-
/O.CAN.KPUB.SV.W.0118.000000T0000Z-060827T0245Z/
CROWLEY CO-
746 PM MDT SAT AUG 26 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN
CROWLEY COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. LOCALLY HEAVY RAIN 
WILL CONTINUE THROUGH 8 PM. HAZARDOUS LIGHTNING MAY STILL BE IN THE 
AREA.


LAT...LON 3838 10403 3817 10404 3811 10363 3816 10362
      3818 10351 3838 10351

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:40 PM MDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 26, 2:40 PM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SAT AUG 26 2006

.SHORT TERM...
(TONIGHT AND SUNDAY)

INTERESTING AFTERNOON WITH SEVERE THUNDERSTORM WATCH BOX FOR OUR
WESTERN COUNTIES ALONG THE CONTINENTAL DIVIDE...AN AREA WHICH RARELY
HAS SEEN A BOX THE LAST 10 YEARS. SEVERE OUT WEST CERTAINLY A THREAT
AS STRONG UPPER JET WRAPS AROUND THE SOUTH SIDE OF THE UPPER LOW
OVER NRN UTAH. BULK SHEARS OF 50-55 KNOTS WITH CAPES OVER 1000 OVER
FROM THE SANGRES WWD WILL SUPPORT ISOLATED LARGE HAIL AND GUSTY
WINDS THROUGH AT LEAST EARLY EVENING. AIRMASS OVER THE EASTERN
MOUNTAINS AND PLAINS LOOKS TOO STABLE FOR SEVERE...THOUGH AN
ISOLATED LOW END SEVERE STORM COULD HOLD TOGETHER ACROSS FREMONT OR
TELLER COUNTIES THIS AFTERNOON. WILL STILL SEE A GOOD DEAL OF WEAK
CONVECTION ALONG AND EAST OF I-25 HOWEVER...WITH FAIRLY MOIST AIR
MASS AND INCREASING SYNOPTIC LIFT.  WOULD EXPECT PCPN TO CONTINUE
OVERNIGHT AS FAVORABLE DYNAMIC LIFT PERSISTS. CURRENT GRIDS LOOK
OK...THOUGH DID DROP THE MENTION OF SEVERE OVER THE I-25 CORRIDOR.

SUNDAY...UPPER LOW EJECTS EASTWARD ACROSS NORTHERN COLORADO...WITH
PUSH OF DRIER AIR IN THE MID LEVELS OVER MUCH OF SOUTHERN COLORADO
PRIOR TO 18Z. LOW LEVEL MOISTURE AND INSTABILITY REMAINS IN
PLACE...WITH CAPES OVER 1000 J/KG OVER PARTS OF THE PLAINS. BEST BET
FOR STRONG TO SEVERE STORMS WOULD BE FAR EAST AND SOUTHEAST
PLAINS...WITH NICE FRONTOGENESIS OVER THE SOUTHEAST CORNER OF THE
AREA AFTER 18Z. I-25 CORRIDOR NOT LOOKING QUITE AS FAVORABLE FOR
TSRA...AS WLY FLOW DEEPENS...THOUGH IF SYSTEM IS JUST SLIGHTLY
SLOWER...SEVERE THREAT WILL SPREAD WESTWARD. WILL KEEP GENERAL TREND
OF GRIDS INTACT...AND MAKE FEW CHANGES.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

MAIN CONCERN ARE PCPN CHANCES WITH THE UPPER LOW/TROF FOR SUNDAY
NIGHT AND MON. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH RESPECT
TO THE POSITION AND STRENGTH OF THE UPR LEVEL SYSTEM SUNDAY
NIGHT....SHOWING IT CENTERED OVR WRN NE AND NERN CO EARLY...AND
THEN MOVING A LITTLE FARTHER E BY MON MORNING. THIS POSITION
ALLOWS FOR STILL GOOD CHANCES OF PCPN...ESPECIALLY OVR SERN CO
DURING THE EVENING HOURS...AND THEN TAPERING OFF OR ENDING
OVERNIGHT AS THE UPR TROF GETS FARTHER EAST. MON/MON NIGHT THE UPR
LOW STALLS OUT OVR NE AND THE TROF EXTENDS BACK OVR CO...WITH THE
MODELS INDICATING SOME WEAK SHRTWV ENERGY AND MSTR WRAPPING AROUND
THE BACKSIDE OF THE LOW OVR THE FORECAST AREA...WITH NORTHEAST
UPSLOPE FLOW ALONG THE SERN MTS. HAVE INCREASED POPS A LITTLE IN
THIS AREA. FOR TUE THE UPR TROF CENTER MOVES OF WRN IA/ERN NE...WL
STILL HAVE SOME MSTR AND UPSLOPE FLOW TO WORK WITH OVR THE
FORECAST AREA...SO WL KEEP GENERALLY ISOLD POPS OVR MAINLY THE MTS
AND NEARBY AREAS. TUE NIGHT A SHRTWV RIDGE BUILD OVR THE AREA.
THIS RIDGE THEN GETS PUSHED E A LITTLE...TO ERN CO/WRN KS DURING
THE DAY WED AS A NEW UPR TROF MOVES OVR THE PAC NW. WED WL
PROBABLY BE A FAIRLY DRY DAY AND A LITTLE WARMER. ON THU WE GET
INCREASED WRLY FLOW ALOFT OVR THE AREA THAT SHOULD ALSO BE FAIRLY
DRY AND WARM. AT THE SAME TIME THAT UPR TROF WL BE MOVING INTO THE
WRN HALF OF MT AND WY. AFTER THURSDAY...THERE IS SOME UNCERTAINTY
AS TO EXACTLY WHAT WILL HAPPEN. THE GFS TAKES THAT UPR TROF ACRS
ND ON FRI...AND SENDS A FRONT INTO SERN CO EARLY IN THE
DAY...WHICH BRINGS COOLER TEMPS AND THE LATEST MEX GUIDANCE CAME
IN ABOUT 5-10 DEGREES COOLER THAN THE PREVIOUS ONE. THE ECMWF HAS
A DIFFERENT SOLUTION WHICH IS TO MOVE THAT SYSTEM MUCH
SLOWER...AND IT HAS TO TROF BACK OVR WRN MT AND OVR ID FRI
AFTERNOON INSTEAD OF OVR THE DAKOTAS LIKE THE GFS. THUS IT DOES
NOT SEND A FRONT THRU SERN CO ON FRI AND THUS TEMPS ARE WARMER. AS
A RESULT...WL MAKE FEW IS ANY CHANGES TO FRI AND SAT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

10/28
Hazardous weather outlook, Aug 26, 6:51 AM MDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MDT SAT AUG 26 2006

COZ058>089-093>099-271300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS MUCH OF
CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO LATE
THIS MORNING THROUGH TONIGHT. ONE OR TWO THUNDERSTORMS MAY BE SEVERE
ACROSS THE SOUTHEASTERN COLORADO PLAINS THIS AFTERNOON AND EVENING.
THE MAIN THREAT FOR THUNDERSTORMS WILL BE HAIL UP TO QUARTER
SIZE...WIND GUSTS AROUND 55 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UNSEASONABLY STRONG WEATHER SYSTEM WILL MOVE ACROSS COLORADO ON
SUNDAY TRIGGERING SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.  ONE OR TWO SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE SOUTHEAST PLAINS ON SUNDAY...WITH THE AREA OF
GREATEST THREAT ACROSS ACROSS EL PASO...PUEBLO...FREMONT...HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...AND BACA COUNTIES. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS.

ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT
WEEK...WITH THUNDERSTORMS REMAINING MOST NUMEROUS ACROSS THE
MOUNTAINS. DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP
TO 40 MPH WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE FROM ACROSS TELLER COUNTY...FREMONT COUNTY...THE WET
MOUNTAINS...SANGRE DE CRISTO MOUNTAINS...AND THE INTERSTATE 25
CORRIDOR BETWEEN 11 AM THIS MORNING TO 9 PM THIS EVENING.

In the hours before

Local storm report, Aug 26, 4:40 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 SSW FLORENCE          38.36N 105.13W
08/26/2006  M1.00 INCH       FREMONT            CO   PUBLIC

&&

RMG
Local storm report, Aug 26, 5:02 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             4 SE ROSITA             38.05N 105.29W
08/26/2006  M0.88 INCH       CUSTER             CO   TRAINED SPOTTER

&&

RMG
Local storm report, Aug 26, 5:46 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             PUEBLO WEST             38.32N 104.76W
08/26/2006  M0.75 INCH       PUEBLO             CO   NWS EMPLOYEE

&&

RMG
Local storm report, Aug 26, 6:05 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND GST     PUEBLO                  38.26N 104.62W
08/26/2006  M69 MPH          PUEBLO             CO   ASOS

&&

RMG
Local storm report, Aug 26, 6:09 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      PUEBLO WEST             38.32N 104.76W
08/26/2006                   PUEBLO             CO   TRAINED SPOTTER

            WIDESPREAD STREET...DITCH...ARROYO FLOODING THROUGHOUT
            PUEBLO WEST...FROM NUMEROUS SOURCES. AS DEEP AS 10 INCHES
            OF PEASIZE HAIL...SHREDDED FOLIAGE.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:02 PM MDTFlash Flood WarningPUBPueblo118 min
Aug 26, 6:26 PM MDTTornado WarningPUBCrowley94 min
Aug 26, 6:38 PM MDTTornado WarningPUBPueblo29 min
Aug 26, 7:55 PM MDTFlash Flood WarningPUBPueblo2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.